Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Feb 14, 2000, 2:53 PM MST for Blaine County, Minidoka County, Power County, Idaho. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2000, 2:53 PM MST (21:53 UTC)
- Expired
- Feb 14, 2000, 3:40 PM MST
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Blaine County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 2:54 PM MST | Thunderstorm Wind 83.6 M | Countywide, ID | Near Rupert, a mesonet station recorded 96.3 mph wind gust, which is a new state wind speed record. Nearby, a home sustained roof damage and a its porch was torn off and destroyed. Three large signs were destroyed, one of which fell on a car. Several homes |
| Feb 14, 3:05 PM MST | Thunderstorm Wind 83 E | Carey, ID | Wheel line irrigations systems damaged. |
| Feb 14, 3:20 PM MST | Thunderstorm Wind 60 E | Countywide, ID | Two homes sustained roof damage. Ten wheel line irrigations systems were damaged. |
| Feb 14, 3:40 PM MST | Tornado F0 | American Falls, ID | A large metal farm building was damaged 6W of Pocatello airport: siding pushed in and roof partially removed. Nearby, a cinder block and a steel framed potato storage buildings collapsed. A large grain silo sustained severe damage. A recreation fee buildi |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 142152 SVRPIH IDC013-067-077-142240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 253 PM MST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BLAINE COUNTY IN SOUTH CENTRAL IDAHO MINIDOKA COUNTY IN SOUTHERN IDAHO WESTERN POWER COUNTY IN SOUTHEASTERN IDAHO * UNTIL 340 PM MST * AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTRAL LINCOLN COUNTY SOUTH TO JUST WEST OF BURLEY... MOVING TO THE EAST AT 40 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURLEY AT 300 PM MST THE TOWN OF MINIDOKA AT 315 PM MST EXPECT DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 9:15 AM MST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 14, 9:15 AM MST, 5 hours 38 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 915 AM MST MON FEB 14 2000 RAIN AND SNOW STILL FALLING OVER CWA FROM PACIFIC STORM. LATEST H2O SATIMG SHOWS CENTER OF UPPER LOW JUST OFF NORTHERN CALIFORNIA COAST. SAT IMAGES ALSO SHOW MAIN BAND OF MOISTURE OVER SOUTHERN IDAHO NOW BUT WITH PLENTY OF MOISTURE STILL UP STREAM. PROGS HAVE MAIN TROF PASSING OVER CWA SOMEWHAT AFTER 00Z THIS EVENING WITH WARM ADVECTION ENDING AT THAT TIME. TIME SERIES FROM SEVERAL SITES SHOW HIGHER OMEGA THAN IVE SEEN IN A LONG TIME. A SECOND WAVE MOVING TOWARDS THE COAST ABOUT 00Z AS WELL WILL KEEP FLAT RIDGE OVER THE WESTERN STATES. EXCELLENT JET SUPPORT TO ACCOMPANY S/WV TODAY WITH 100+KT H3 JET TO OUR SOUTH WITH BEST DIVERGENCE ALOFT/DYNAMICS/INSTABILITY FALLING SQUARELY OVER SE IDAHO LATER THIS AFTERNOON. UNSTABLE LAPSE RATES TO ACCOMPANY THESE DYNAMICS WITH COLD POOL ALOFT. CURRENT FORECAST OF POSSIBLE THUNDERSTORMS THIS AFTERNOON LOOKS GOOD. SNOW/RAIN TURNING MORE CONVECTIVE THIS EVENING EXPECT LOCAL VERY HEAVY SNOW SHOWERS WITH THIS PATTERN. WILL CONTINUE WARNINGS ACROSS 18/31 TODAY AND CONTINUE ADVISORIES FOR 19/22/23/32 AND STRONGLY WORD HIGHLIGHTS FOR MOUNTAINS REGIONS. BYI 52/37/44 +43 .KSFX WSR-88D...OPERATIONAL...VCP 21. .PIH...WINTER STORM WARNING FOR ID ZONES 18/31 TODAY AND EARLY THIS EVENING. SNOW ADVISORY FOR ID ZONES 19/22/23/32 TODAY AND THIS EVENING. PLEASE REFER TO BOIWSWPIH FOR FURTHER DETAILS. PIH WE 049/035 043/025 044 05+63 IDA WE 044/030 040/020 041 05+73
In the hours before
Local storm report, Feb 14, 9:02 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
900 PM MST SAT FEB 14 2000
TIME(MST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
714 AM HAILEY ID SNOW. 8 INCHES OF SNOW
02/14/00 BLAINE IN 12 HOURS.
738 AM VICTOR ID SNOW. 5 INCHES OF SNOW
02/14/00 TETON OVERNIGHT. TOTAL ON
GROUND 28 INCHES.
843 AM GALENA LODGE ID SNOW. 12 INCHES OF NEW
02/14/00 BLAINE OVERNIGHT.
845 AM SUN VALLEY ID SNOKW. 8 INCHES OF NEW
02/14/00 BLAINE OVERNIGHT.
855 AM POMERELLE ID SNOW. 10 INCHES OF NEW
02/14/00 CASSIA SNOW OVERNIGHT.
ENDLocal storm report, Feb 14, 9:02 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DAY
NATIONAL WEATHER SERVICE POCATELLO
900 PM MST MON FEB 14 2000
TIME(MST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
714 AM HAILEY ID SNOW. 8 INCHES OF SNOW
02/14/00 BLAINE IN 12 HOURS.
738 AM VICTOR ID SNOW. 5 INCHES OF SNOW
02/14/00 TETON OVERNIGHT. TOTAL ON
GROUND 28 INCHES.
843 AM GALENA LODGE ID SNOW. 12 INCHES OF NEW
02/14/00 BLAINE OVERNIGHT.
845 AM SUN VALLEY ID SNOW. 8 INCHES OF NEW
02/14/00 BLAINE OVERNIGHT.
855 AM POMERELLE ID SNOW. 10 INCHES OF NEW
02/14/00 CASSIA SNOW OVERNIGHT.
ENDSpecial weather statement, Feb 14, 9:15 AM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 915 AM MST MON FEB 14 2000 ...OVERNIGHT SNOWFALL ROUNDUP... ...SNOWFALL REPORTS AS OF 900 AM MST 02/14/00... VICTOR ID 5 INCHES. TETON COUNTY STANLEY ID 3 INCHES. CUSTER COUNTY MACKAY ID TRACE. CUSTER COUNTY ISLAND PARK ID 7 INCHES. FREMONT COUNTY MACKS INN STAGE SHOP ID 4-5 INCHES. FREMONT COUNTY END/KH/SA
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:26 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 49 min |
| Feb 14, 3:46 PM MST | Tornado Warning | PIH | Power | 34 min |
| Feb 14, 3:52 PM MST | Tornado Warning | PIH | Bannock | 33 min |
| Feb 14, 3:57 PM MST | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 48 min |
| Feb 14, 4:05 PM MST | Severe Thunderstorm Warning | PIH | Bonneville, Caribou | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.